Alert archive / New York / River Flood Warnings in 2015
River Flood Warning 6, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 21, 2015, 10:35 AM EDT for Herkimer County, Oneida County, New York. It took effect at Apr 21, 2015, 3:29 PM EDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2015, 10:35 AM EDT (14:35 UTC)
- In effect from
- Apr 21, 2015, 3:29 PM EDT
- Expired
- Apr 28, 2015, 3:29 PM EDT
- In force
- 7 days
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Herkimer County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Canada Creek at Hinckley Dam (HIKN6).
- Action stage
- 1225 ft
- Minor stage
- 1227 ft
- Moderate stage
- 1228 ft
- Major stage
- 1230 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01343900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 21, 9:33 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 21, 9:33 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 933 AM EDT TUE APR 21 2015 .SYNOPSIS... A FRONTAL SYSTEM WILL CROSS THE REGION THIS MORNING...ALLOWING SHOWERS TO LINGER. SOME CLEARING IS THEN EXPECTED FOR THIS AFTERNOON IN THE WAKE OF THE FRONT. A STRONG UPPER LEVEL DISTURBANCE WILL BRING MORE SHOWERS TO THE REGION ON WEDNESDAY...WITH COOL AND SOMEWHAT UNSETTLED CONDITIONS LINGERING THROUGH THE REMAINDER OF THE WEEK DUE TO AN UPPER LEVEL LOW REMAINING ANCHORED ACROSS SOUTHEAST CANADA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 930 AM AM EDT...AN OCCLUDED HAS MOVED EAST OF THE REGION LEAVING SOME LINGERING SHOWERS IN ITS WAKE ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. ALOFT...A POTENT VORT LOBE WAS TRACKING NORTH/NORTHEAST ACROSS THE CENTRAL/NORTHERN APPALACHIANS. WE EXPECT OCCASIONAL SHOWERS TO PERSIST THROUGH MID TO LATE MORNING...AS THE AFOREMENTIONED STRONG UPPER LEVEL IMPULSE TRACKS ACROSS THE REGION. THEN...AS IT PASSES NORTH OF THE REGION THIS AFTERNOON...WE EXPECT CLEARING TO DEVELOP...ESP IN VALLEY REGIONS...WHERE THE COMBINATION OF STRONG SUBSIDENCE IN THE WAKE OF THE UPPER LEVEL IMPULSE...AND SOME DOWNSLOPING AID TO SCOUR OUT LINGERING LOW LEVEL MOISTURE. IN FACT...IT IS POSSIBLE THAT SOME VALLEY AREAS BECOME MOSTLY SUNNY LATER THIS AFTERNOON. CLOUDS MAY BE TOUGHER TO DISLODGE ACROSS HIGHER ELEVATIONS...ESP ACROSS THE WESTERN ADIRONDACKS...WHERE SOME LAKE MOISTURE AND GREATER LOW LEVEL INSTABILITY MAY ALLOW CLOUDS TO PERSIST. ISOLATED SHOWERS COULD REDEVELOP ACROSS THE FAR WESTERN ADIRONDACKS/MOHAWK VALLEY REGION AND EASTERN CATSKILLS TOWARD SUNSET...AS STRONG MID LEVEL COOLING...AND INCREASING DYNAMICAL LIFT WITH THE APPROACH OF ANOTHER UPPER LEVEL IMPULSE OCCUR. WINDS SHOULD INCREASE FROM THE WEST LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON. SOME WIND GUSTS COULD REACH OR EXCEED 35 MPH...PARTICULARLY WITHIN CLOSE PROXIMITY TO THE MOHAWK RIVER VALLEY/CAPITAL REGION AND BERKSHIRES DURING THE LATE AFTERNOON HOURS...ONCE DEEPER MIXING DEVELOPS. MAX TEMPS ARE FORECAST TO REACH THE LOWER/MID 60S IN MOST VALLEY REGIONS LATER TODAY...WITH MAINLY 50S ACROSS HIGHER ELEVATIONS...ALTHOUGH TEMPS MAY HOLD IN THE 40S ACROSS SOME OF THE HIGHER PEAKS OF THE ADIRONDACKS AND SOUTHERN VT. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... TONIGHT...THE UPPER LEVEL COLD POOL...WITH H500 TEMPS DROPPING TO AROUND OR EVEN SLIGHTLY UNDER -30C...WILL BE TRANSLATING ACROSS THE REGION OVERNIGHT. THESE COLD MID LEVEL TEMPS WILL PROMOTE RATHER STEEP LOW AND MID LEVEL LAPSE RATES. AS SOME LAKE MOISTURE TRACKS EAST...SOME SHOWERS OF RAIN/SNOW/GRAUPEL WILL BE POSSIBLE ACROSS AT LEAST THE SOUTHERN ADIRONDACKS AND WESTERN MOHAWK VALLEY. IN FACT...CAN NOT RULE OUT A FEW LIGHTNING STRIKES. HOWEVER...THE LACK OF STRONGER SYNOPTIC LIFT SHOULD LIMIT THE OVERALL AREAL COVERAGE OF ANY ACTIVITY. OTHERWISE...EXPECT PARTLY CLOUDY AND CHILLY CONDITIONS OVERNIGHT...WITH MOST MIN TEMPS FALLING INTO THE 30S TO AROUND 40. SHOULD ANY PROLONGED CLEARING OCCUR...EVEN COLDER MINS WILL BE POSSIBLE. WEDNESDAY...ANOTHER STRONG UPPER LEVEL IMPULSE WILL BE TRACKING ACROSS THE REGION WED AFTERNOON. THIS SHOULD ALLOW FOR NUMEROUS SHOWERS TO DEVELOP FROM W TO E DURING THE LATE MORNING/MIDDAY HOURS...AND PERSIST INTO THE AFTERNOON. GIVEN HOW COLD THE MID LEVELS WILL BE...AND ADDITIONAL COOLING FROM DYNAMICS AND EVAPORATIONAL COOLING...SOME WET SNOW COULD MIX IN AT TIMES IN THE AFTERNOON ACROSS THE HIGHER ELEVATIONS. EVEN IN VALLEYS...ANY HEAVIER SHOWERS COULD HAVE SOME WET SNOWFLAKES AND/OR GRAUPEL MIXED IN. OTHERWISE...EXPECT MAX TEMPS TO REACH THE 50S IN LOWER ELEVATIONS...AND 40S ACROSS HIGHER TERRAIN...ALTHOUGH TEMPS WILL LIKELY FALL ONCE SHOWERS OCCUR...INTO THE 40S FOR VALLEYS...AND MID/UPPER 30S ACROSS HIGHER ELEVATIONS IN THE AFTERNOON. WED NT...SHOWERS SHOULD TAPER OFF EARLY WITH THE PASSAGE OF THE AFOREMENTIONED UPPER LEVEL IMPULSE. HOWEVER...SOME LAKE EFFECT SNOW SHOWERS COULD DEVELOP ACROSS THE SOUTHERN ADIRONDACKS...WHERE SOME MINOR ACCUMS CAN NOT BE RULED OUT. IT SHOULD BE RATHER CHILLY...WITH MIN TEMPS FALLING INTO THE LOWER/MID 30S IN VALLEYS...AND MID/UPPER 20S ACROSS HIGHER ELEVATIONS. THU-THU NT...SOME DIURNALLY-DRIVEN SHOWERS OF SNOW AND RAIN WILL BE POSSIBLE GIVEN STRONG LOW LEVEL INSTABILITY...DESPITE OVERALL LACK OF ANY SIGNIFICANT SYNOPTIC LIFT. THESE SHOWERS WILL BE MOST NUMEROUS/FREQUENT ACROSS HIGHER TERRAIN...PARTICULARLY FOR THE SOUTHERN ADIRONDACKS. IN VALLEYS...ANY SHOWERS SHOULD BE MUCH MORE ISOLATED AND TRANSIENT. THE LOW LEVEL PRESSURE GRADIENT WILL BE TIGHTER...SO IT SHOULD BE RATHER WINDY THU AFTERNOON...WITH SOME GUSTS REACHING 35-45 MPH AT TIMES. TEMPS WILL BE BELOW NORMAL...WITH MAXES REACHING THE LOWER/MID 50S IN VALLEYS...WITH MAINLY 40S ACROSS HIGHER ELEVATIONS...ALTHOUGH THE HIGHER PEAKS OF THE SOUTHERN ADIRONDACKS...CATSKILLS...AND SOUTHERN GREEN MTNS MAY STRUGGLE TO REACH THE MID TO UPPER 30S. THU NT SHOULD BE QUITE COLD...WITH WIDESPREAD 20S ACROSS HIGHER ELEVATIONS...AND LOWER TO MID 30S IN VALLEYS. && .LONG TERM /FRIDAY THROUGH MONDAY/... OUR REGION WILL MAINLY BE ON THE SOUTHERN PERIPHERY OF CYCLONIC UPPER FLOW...WITH SMALL UPPER IMPULSES ROTATING AROUND THE LARGE CYCLONIC FLOW...PERIODICALLY SLIGHTLY ENHANCING SCATTERED SHOWER AND SNOW SHOWER ACTIVITY. MOST OF THE ENHANCED SHOWER AND SNOW SHOWER ACTIVITY IS EXPECTED TO BE IN HIGHER ELEVATIONS AND IN LEE OF LAKE ONTARIO. TEMPERATURES WILL CONTINUE BELOW NORMAL WITH MOSTLY CLOUDY TO PARTLY CLOUDY SKY THROUGH THE PERIOD DUE TO THE INTERVALS OF ENHANCED CLOUDS AND PERIODS OF BREAKS IN THE CLOUDS. SPECIFIC TIMING OF ENHANCED CLOUDS AND SHOWERS NOT POSSIBLE THIS FAR OUT WITH THE DISAGREEMENTS IN GUIDANCE...SO BROADBRUSHING AT THIS POINT AND WILL HAVE TO WATCH EVOLUTION OF PATTERN THROUGH THE WEEK AND INTO THE WEEKEND. THE LARGE SCALE CYCLONIC FLOW IS EXPECTED TO SLOWLY BUILD EAST OF OUR REGION BY THE BEGINNING OF NEXT WEEK BUT SOME INDICATIONS OF NORTHERLY UPPER FLOW OVER OUR REGION IN THE WESTERN PERIPHERY OF THE EXITING LARGE CIRCULATION. SO...ANY WARMING OF TEMPERATURES LOOKS TO BE VERY SLOW AND GRADUAL...AS LONG AS NO OTHER UPPER LOWS REPLACE THIS ONE OVER OUR REGION BEYOND 7 DAYS. WE CAN ONLY WAIT AND SEE. HIGHS IN THE 50S MANY AREAS THROUGH THE PERIOD BUT AROUND 40 TO MID 40S IN HIGHER ELEVATIONS. LOWS MAINLY IN THE 30S THROUGH THE PERIOD WITH BELOW FREEZING IN HIGHER ELEVATIONS. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... INTERVALS OF LIGHTER SHOWERS THIS MORNING...CEILINGS AND VISIBILITIES WILL HOVER BETWEEN MVFR AND VFR...WITH SOME IFR AT KALB. COVERAGE OF SHOWERS SHOULD CONTINUE TO DECREASE AT ALL TAF SITES LATE THIS MORNING AND CARRYING VCSH THROUGH ABOUT 15Z-17Z IN MOST AREAS...BUT THROUGH 19Z AT KPSF. CEILINGS SHOULD BE VFR THIS AFTERNOON THROUGH TONIGHT AT ALL TAF SITES. VARIABLE WINDS AT 6 KT OR LESS EARLY. WINDS WILL SHIFT TO WEST AT LESS THAN 10 KT AT ALL TAF SITES THROUGH THIS MORNING. THEN WINDS SHOULD INCREASE TO 10 TO 15 KT WITH GUSTS AROUND 20 KT LATE THIS MORNING AND THROUGH THIS AFTERNOON...BECOMING SOUTH AT LESS THAN 10 KT THIS EVENING AND CONTINUING OVERNIGHT. OUTLOOK... WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. THURSDAY: MODERATE OPERATIONAL IMPACT. WINDY WITH GUSTS TO 37.0 CHANCE OF SHRA. THURSDAY NIGHT: SLIGHT CHANCE OF SHRA. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... WIND GUSTS OF 25-35 MPH THIS AFTERNOON... DESPITE GUSTY WINDS...AND RH VALUES DROPPING DOWN INTO THE 30-45 PERCENT RANGE LATE THIS AFTERNOON...MOST AREAS HAVE RECEIVED AT LEAST 0.25-0.5 INCHES OF RAINFALL...WITH SOME AMTS OF NEAR OR OVER AN INCH. ADDITIONAL SHOWERS ARE EXPECTED FOR WEDNESDAY. COOL...BREEZY AND SOMEWHAT UNSETTLED CONDITIONS ARE EXPECTED TO LINGER THROUGH AT LEAST FRIDAY. && .HYDROLOGY... RAINFALL AMTS HAVE GENERALLY RANGED FROM ONE QUARTER...TO THREE QUARTERS OF AN INCH SINCE MONDAY MORNING...ALTHOUGH SOME AREAS HAVE RECEIVED OVER AN INCH...PARTICULARLY ACROSS THE EASTERN CATSKILLS. THIS RAINFALL...ALONG WITH SOME ADDED SNOWMELT ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS AND SOUTHERN VT...WILL LEAD TO WITHIN BANK RISES ON AREA RIVERS/STREAMS TODAY THROUGH WEDNESDAY. BASED ON CURRENT FORECASTS...ONLY THE WEST CANADA CREEK AT HINCKLEY DAM IS EXPECTED TO EXCEED FLOOD STAGE BY THIS EVENING. AN ADDITIONAL ONE QUARTER TO ONE THIRD OF AN INCH OF RAINFALL IS EXPECTED WEDNESDAY FROM SHOWERS ACCOMPANYING A STRONG UPPER LEVEL DISTURBANCE. FOR THE REST OF THE WEEK...THE FORECAST WILL BE DOMINATED BY A PERSISTENT UPPER LEVEL TROUGH WHICH WILL RESULT IN COOL TEMPERATURES...BREEZY CONDITIONS AND OCCASIONAL CHANCES FOR MAINLY LIGHT PRECIPITATION. FOR DETAILS ON SPECIFIC AREA RIVER AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEB- SITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL/11 NEAR TERM...KL/11 SHORT TERM...KL LONG TERM...NAS AVIATION...11/NAS FIRE WEATHER...IAA/KL/11 HYDROLOGY...IAA/KL/11
Hazardous weather outlook, Apr 21, 5:18 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 518 AM EDT TUE APR 21 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 518 AM EDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:29 AM EDT | River Flood Warning | ALY | Schoharie | 34 hr |
Nearby
River Flood Warnings in New York, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.